Alert archive / New Mexico / Tornado Warnings in 2008
Tornado Warning 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Aug 17, 2008, 8:30 PM MDT for Chaves County, De Baca County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2008, 8:30 PM MDT (02:30 UTC)
- Expired
- Aug 17, 2008, 9:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Chaves County, NM, De Baca County, NM
The radar
The Cannon AFB radar (KFDX), 75 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KABQ 180230 TORABQ NMC005-011-180315- /O.NEW.KABQ.TO.W.0033.080818T0230Z-080818T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 830 PM MDT SUN AUG 17 2008 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO NORTH CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 915 PM MDT * AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL DE BACA COUNTY...OR ABOUT 19 MILES SOUTH OF FORT SUMNER...MOVING SOUTHEAST AT 17 MPH. * THE TORNADO WILL BE NEAR... RURAL SOUTHEASTERN DE BACA COUNTY AROUND 840 PM MDT... RURAL NORTHERN CHAVES COUNTY AROUND 900 PM MDT... IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW. LAT...LON 3404 10389 3386 10422 3418 10435 3427 10409 TIME...MOT...LOC 0230Z 329DEG 15KT 3420 10420 $$ 50
2 follow-up statements
000 WWUS55 KABQ 180259 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 859 PM MDT SUN AUG 17 2008 NMC005-011-180315- /O.CON.KABQ.TO.W.0033.000000T0000Z-080818T0315Z/ DE BACA-CHAVES- 859 PM MDT SUN AUG 17 2008 ...TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN CHAVES AND SOUTHEASTERN DE BACA COUNTIES UNTIL 915 PM MDT... AT 855 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME NORTHEASTERN CHAVES COUNTY...OR ABOUT 29 MILES SOUTH OF FORT SUMNER...MOVING SOUTHEAST AT 17 MPH. * THE TORNADO WILL BE NEAR... RURAL NORTHEASTERN CHAVES COUNTY AROUND 910 PM MDT... IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW. LAT...LON 3404 10389 3391 10414 3407 10418 3414 10401 TIME...MOT...LOC 0259Z 329DEG 15KT 3406 10406 $$ 50
000 WWUS55 KABQ 180310 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 910 PM MDT SUN AUG 17 2008 NMC005-011-180320- /O.EXP.KABQ.TO.W.0033.000000T0000Z-080818T0315Z/ DE BACA-CHAVES- 910 PM MDT SUN AUG 17 2008 ...TORNADO WARNING WILL EXPIRE AT 915 PM MDT FOR NORTHEASTERN CHAVES AND SOUTHEASTERN DE BACA COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING NO LONGER APPEARED CAPABLE OF PRODUCING A TORNADO...THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3404 10389 3391 10414 3407 10418 3414 10401 TIME...MOT...LOC 0310Z 329DEG 15KT 3402 10403 $$ 50
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Aug 17, 2:55 PM MDT, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 17, 2:55 PM MDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT SUN AUG 17 2008 .DISCUSSION... SHORT TERM (TONIGHT-TUESDAY)...579H5 CUTOFF UPPER LOW IN CENTRAL COLORADO CONTINUES TO DOMINATE THE WEATHER PATTERN. WITH GOOD MODEL CONSENSUS BETWEEN THE GFS...NAM... ECMWF...THE UPPER LOW WILL CONTINUE TO MOVE SLOWLY SOUTHEAST THROUGH NORTHEAST NEW MEXICO INTO THE OK-TX PANHANDLES BY MONDAY EVENING. CIRCULATION AROUND THE UPPER LOW HAS ADVECTED DRIER AIR AT THE MID-LEVELS INTO NORTHERN NEW MEXICO...AS DEPICTED ON SATELLITE WATER VAPOR IMAGERY. THIS DRIER AIR...12Z ABQ PWAT AT 0.97 INCHES WILL ALLOW FOR INCREASED AFTERNOON INSOLATION AND DESTABILIZE THE ATMOSPHERE SUPPORTING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THE AZTEC PROFILER IS MEASURING 35 KTS WESTERLY WIND AT 500 MB AND THE 12Z ABQ SOUNDING WIND PROFILE SHOWS WESTERLY WINDS FROM 8500 FT AND ABOVE...WITH 500 MB WINDS AT 25 KTS. THESE WINDS WILL ONCE AGAIN INDUCE GRAVITY WAVES DOWNSTREAM OF OUR NORTH-SOUTH ORIENTED CENTRAL MOUNTAIN CHAIN. THESE GRAVITY WAVES WILL AID IN THE INITIATION OF STRONG THUNDERSTORMS. ONCE STORMS INITIATE...THEY WILL MOVE GENERALLY TO THE EAST AND SOUTHEAST...EXCEPT WHERE INTERACTING WITH TERRAIN. THE MAIN FOCUS FOR STRONG STORMS THIS AFTERNOON AND EVENING WILL BE NORTHEAST NEW MEXICO...FROM THE EAST SLOPES OF THE SANGRES INTO THE PLAINS...AS THE UPPER LOW TRAVERSES THE AREA. EAST CENTRAL AND SOUTHEAST NEW MEXICO WILL ALSO GET INTO THE ACT THIS AFTERNOON AND EVENING AS STORMS FIRE ALONG THE MOUNTAINS TO THE WEST AND MOVE EAST OR AS NEW STORMS INITIATE IN THE MOISTURE RICH BOUNDARY LAYER AIR IN PLACE ACROSS THE REGION WHERE DEWPOINT READINGS ARE IN THE 60S FROM CARLSBAD TO TUCUMCARI. THESE STORMS ARE EXPECTED TO PRODUCE HEAVY RAIN. ACCORDINGLY...A FLASH FLOOD WATCH IS IN PLACE FOR EASTERN NEW MEXICO THROUGH LATE TONIGHT. THE WESTERN MOUNTAINS WILL ALSO SEE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING AS AMPLE BOUNDARY LAYER MOISTURE ALSO CONTINUES IN PLACE ACROSS THE CONTINENTAL DIVIDE. THE THREAT FOR THUNDERSTORMS CONTINUES ACROSS EASTERN NEW MEXICO AND ESPECIALLY NORTHEAST NEW MEXICO THROUGH MONDAY EVENING AS THE PROXIMITY OF THE UPPER LOW IN THE OK-TX PANHANDLES WILL CONTINUE TO CIRCULATE MOISTURE THROUGH THE AREA AND PROVIDE A FOCUS FOR INITIATING STORMS. ON TUESDAY INTO WEDNESDAY...AS THE UPPER LOW CONTINUES TO DRIFT SLOWLY SOUTHEAST INTO CENTRAL TEXAS THE THREAT FOR WIDESPREAD CONVECTIVE ACTIVITY ACROSS THE STATE DIMINISHES. LONG TERM (TUESDAY NIGHT-SATURDAY)...THE 500 MB CUTOFF UPPER LOW CONTINUES TO MOVE SLOWLY SOUTHEAST INTO CENTRAL AND NORTHEAST TEXAS ON WEDNESDAY THEN LIFTS OUT TO THE NORTHEAST THROUGH EASTERN OKLAHOMA...EASTERN KANSAS AND MISSOURI. THIS ALLOWS AN UPPER LEVEL HIGH PRESSURE RIDGE TO BUILD INTO NEW MEXICO FROM THE WEST THROUGH FRIDAY...WITH AN UPPER LEVEL HIGH PRESSURE CENTER DEVELOPING FROM CENTRAL ARIZONA TO CENTRAL NEW MEXICO. AS THE HIGH PRESSURE BUILDS...A WARMER AND DRIER AIRMASS DEVELOPS ACROSS THE REGION... EXPECT MAXIMUM TEMPERATURES TO INCREASE TO AROUND CLIMATE NORMALS AND POPS TO DECREASE TO BELOW CLIMATE NORMALS THURSDAY THROUGH SATURDAY. BENNETT && .AVIATION... RESTRICTING CONDITIONS HAVE LIFTED ACROSS THE STATE...HOWEVER THIS WILL BE SHORT-LIVED AS IFR/LIFR CIGS WILL REDEVELOP IN ERN NM LATER TONIGHT. BUT FIRST...SCATTERED SHOWERS/STORMS ARE DEVELOPING OVER CENTRAL/ERN SECTIONS OF NM AND THIS ACTIVITY WILL CONTINUE THROUGH THE EVENING HOURS. SOME OF THESE STORMS WILL PRODUCE GUSTY WINDS... SMALL HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS WHICH COULD REDUCE VIS/CIGS INTO THE MVFR CATEGORY. AFTER THE MIDNIGHT HOUR... MUCH OF THE ACTIVITY WILL BE ALONG THE TEXAS BORDER. LOW CLOUDS AND FOG WILL DEVELOP BY MIDNIGHT EAST OF THE CENTRAL MTS. CONFIDENCE OF THESE RESTRICTING CONDITIONS IS FAIRLY HIGH AND THEREFORE INCLUDED IN REGIONAL TAFS. SOME VFR CIGS SHOULD FORM WITHIN THE MIDDLE AND LOWER RIO GRANDE VALLEY SIMILAR TO THIS MORNING. CANYON WINDS WILL DEVELOP AGAIN THIS EVENING...WITH THE HIGHEST SPEEDS EXPECTED PRIOR TO DAYBREAK. DO NOT ANTICIPATE AN AWW ISSUANCE...THOUGH THE EVENING SHIFT WILL NEED TO MONITOR SITUATION CLOSELY. WRN SITES WILL REMAIN VFR IN NATURE FOR THE NEXT 24 HOURS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. DPORTER && .FIRE WEATHER... A LESS ACTIVE PERIOD WILL DEVELOP FROM NORTHWEST TO SOUTHEAST OVER THE STATE DURING THE NEXT 24 TO 48 HOURS AS AN UPPER LOW MIGRATES FROM SOUTHERN CO INTO CENTRAL TX. FOR THIS AFTERNOON...SHOWERS AND THUNDERSTORMS WILL BE FOCUSED OVER CENTRAL/ERN NM...WHERE WETTING RAINS WILL BE COMMON. FOR MONDAY AFTERNOON/EVENING...THE MAIN FOCUS FOR PRECIPITATION WILL BE EAST OF THE CENTRAL MTS. AS THE MID-WEEK APPROACHES...EXPECT WARMER TEMPS AND LOWER HUMIDITIES...ESPECIALLY IN THE NORTHWEST CORNER OF NEW MEXICO. IN FACT...MINIMUM HUMIDITIES WILL DROP BELOW 15 PERCENT IN THIS REGION DURING PEAK HEATING...BUT WINDS WILL NOT BE STRONG ENOUGH TO SUPPORT CRITICAL CONDITIONS. FOR THE MIDDLE/LATTER PORTION OF THE WORK WEEK...STORMS WILL BE OF THE ISOLATED NATURE...FOCUSED IN THE HIGH TERRAIN. THE NEXT SIGNIFICANT THREAT FOR PCPN MAY COME NEXT WEEKEND AS A COLD FRONT SWEEPS ACROSS EASTERN NEW MEXICO. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 89 57 93 / 0 0 0 5 GALLUP.......................... 49 85 50 87 / 5 0 0 5 GRANTS.......................... 49 84 49 86 / 5 5 5 10 GLENWOOD........................ 59 89 58 91 / 30 20 10 10 CHAMA........................... 39 76 41 81 / 20 10 10 10 LOS ALAMOS...................... 47 76 49 80 / 30 20 10 10 RED RIVER....................... 37 66 36 75 / 40 30 20 20 TAOS............................ 45 77 45 82 / 40 20 10 10 SANTA FE........................ 51 77 53 81 / 40 30 10 20 SANTA FE AIRPORT................ 51 79 53 83 / 30 20 10 10 ESPANOLA........................ 50 82 52 87 / 30 20 10 10 ALBUQUERQUE HEIGHTS............. 61 83 62 85 / 30 20 10 10 ALBUQUERQUE VALLEY.............. 58 85 58 86 / 30 20 10 10 ALBUQUERQUE FOOTHILLS........... 57 82 57 84 / 30 20 10 10 ALBUQUERQUE WEST MESA........... 58 84 60 86 / 30 10 10 10 SOCORRO......................... 57 85 57 87 / 30 20 10 10 SANDIA PARK/CEDAR CREST......... 46 74 45 80 / 30 20 10 10 MORIARTY/ESTANCIA............... 49 77 49 81 / 40 30 10 20 CARRIZOZO....................... 54 81 55 85 / 40 30 10 20 RUIDOSO......................... 50 72 49 75 / 40 40 20 20 RATON........................... 48 73 48 81 / 50 30 20 20 LAS VEGAS....................... 47 71 46 79 / 50 40 20 20 ROY............................. 54 72 54 81 / 60 40 20 20 CLAYTON......................... 54 72 57 81 / 70 40 20 20 SANTA ROSA...................... 54 79 54 85 / 60 40 20 20 TUCUMCARI....................... 57 77 57 84 / 70 40 20 20 FORT SUMNER..................... 60 78 58 84 / 60 40 20 20 CLOVIS.......................... 59 75 59 82 / 70 50 30 20 PORTALES........................ 60 76 60 82 / 70 50 30 20 ROSWELL......................... 61 79 64 84 / 50 40 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES... NMZ004>007-010>013-016>021-026. && 01/46
Hazardous weather outlook, Aug 17, 7:17 PM MDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 717 PM MDT SUN AUG 17 2008 NMZ001>021-026-181200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 717 PM MDT SUN AUG 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EVENING HOURS OVER PORTIONS OF CENTRAL AND EASTERN NEW MEXICO. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE NOT OUT OF THE QUESTION WITH THE STRONGER STORMS. A FLASH FLOOD WATCH IS ALSO IN EFFECT THROUGH LATE TONIGHT FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT OR ANY WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG STORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING ACROSS THE EASTERN PLAINS. THESE STORMS WILL BE CAPABLE OF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS...THOUGH AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING TO THEIR LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT 1.888.386.7637.
In the hours before
Local storm report, Aug 17, 5:28 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 PM MDT SUN AUG 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 2 W GLORIETA 35.58N 105.80W
08/17/2008 E1.00 INCH SANTA FE NM TRAINED SPOTTER
0450 PM HAIL GLORIETA 35.58N 105.77W
08/17/2008 E0.88 INCH SANTA FE NM CO-OP OBSERVER
0519 PM HAIL CLAYTON 36.45N 103.18W
08/17/2008 E1.00 INCH UNION NM EMERGENCY MNGR
&&
50Local storm report, Aug 17, 5:50 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT SUN AUG 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 6 S BELEN 34.57N 106.78W
08/17/2008 M0.88 INCH VALENCIA NM TRAINED SPOTTER
&&
DPORTERSpecial weather statement, Aug 17, 6:19 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 619 PM MDT SUN AUG 17 2008 NMZ010-015-180045- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS- 619 PM MDT SUN AUG 17 2008 ...LINE OF STRONG THUNDERSTORMS MOVING OVER CENTRAL SOCORRO COUNTY... AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF VEGUITA TO 5 MILES NORTHWEST OF SAN ACACIA. MOVEMENT WAS SOUTHEAST AT 24 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAMIZAL...CONTRERAS... ESCONDIDA...LA JOYA AND LEMITAR. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Local storm report, Aug 17, 6:35 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
635 PM MDT SUN AUG 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG BELEN 34.66N 106.78W
08/17/2008 VALENCIA NM TRAINED SPOTTER
POWER LINES DOWN AND BROKEN GLASS ON CARS AND HOMES NEAR
NORTH 6TH STREET.
0425 PM FLASH FLOOD BELEN 34.66N 106.78W
08/17/2008 VALENCIA NM TRAINED SPOTTER
ONE TO TWO FEET OF WATER ON SOME ROADS...
0425 PM HAIL BELEN 34.66N 106.78W
08/17/2008 M1.75 INCH VALENCIA NM TRAINED SPOTTER
0610 PM HAIL 4 SSW VILLANUEVA 35.21N 105.40W
08/17/2008 E0.75 INCH SAN MIGUEL NM STORM CHASER
&&
DPORTERLocal storm report, Aug 17, 6:52 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
652 PM MDT SUN AUG 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL CHAMIZAL 34.22N 106.91W
08/17/2008 E0.75 INCH SOCORRO NM TRAINED SPOTTER
&&
DPORTERSpecial weather statement, Aug 17, 8:18 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 818 PM MDT SUN AUG 17 2008 NMZ016-017-180245- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 818 PM MDT SUN AUG 17 2008 ...LINE OF STRONG THUNDERSTORMS MOVING OVER LINCOLN COUNTY... AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF ARABELA TO LINCOLN. MOVEMENT WAS SOUTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HONDO AND PICHACHO ALONG HIGHWAY 380. ANOTHER STRONG STORM WAS SOUTHWEST OF NOGAL MOVING TOWARD BONITO LAKE AND RUIDOSO. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. 19
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:00 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 60 min |
| Aug 17, 6:05 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 55 min |
| Aug 17, 6:14 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 61 min |
| Aug 17, 6:22 PM MDT | Tornado Warning | ABQ | De Baca, Guadalupe | 38 min |
| Aug 17, 6:23 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 67 min |
| Aug 17, 6:56 PM MDT | Tornado Warning | ABQ | De Baca, Guadalupe | 49 min |
| Aug 17, 7:00 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 60 min |
| Aug 17, 7:09 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel, Union | 2 hr |
| Aug 17, 7:23 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Quay, Roosevelt, San Miguel | 112 min |
| Aug 17, 7:29 PM MDT | Areal Flood Advisory | ABQ | Socorro | 91 min |
| Aug 17, 7:29 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 61 min |
| Aug 17, 7:31 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Socorro | 59 min |
| Aug 17, 7:32 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 58 min |
| Aug 17, 7:46 PM MDT | Tornado Warning | ABQ | De Baca | 44 min |
| Aug 17, 7:51 PM MDT | Tornado Warning | ABQ | Quay, San Miguel | 39 min |
| Aug 17, 8:12 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 63 min |
| Aug 17, 8:24 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 66 min |
| Aug 17, 8:36 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 54 min |
| Aug 17, 9:03 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Roosevelt | 57 min |
| Aug 17, 9:09 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Guadalupe, Quay, Roosevelt | 2 hr |
| Aug 17, 9:21 PM MDT | Tornado Warning | ABQ | Curry, Roosevelt | 39 min |
| Aug 17, 9:27 PM MDT | Tornado Warning | ABQ | Curry, Roosevelt | 48 min |
| Aug 17, 9:55 PM MDT | Tornado Warning | ABQ | Roosevelt | 50 min |
| Aug 17, 9:58 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 62 min |
| Aug 17, 10:17 PM MDT | Flash Flood Warning | ABQ | Roosevelt | 118 min |
| Aug 17, 10:30 PM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| Aug 17, 11:02 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 58 min |
| Aug 17, 11:35 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 115 min |
| Aug 18, 12:34 AM MDT | Areal Flood Advisory | ABQ | Chaves | 56 min |
| Aug 18, 2:28 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 62 min |
| Aug 18, 3:26 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 64 min |
| Aug 18, 5:10 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 41 min |
Nearby
Tornado Warnings in New Mexico, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.